Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 3, NWS San Angelo, TX

February 22, 201916 counties in Texas

NWS San Angelo, TX issued this wind advisory at Feb 22, 2019, 2:45 PM CST for 16 counties in Texas. It took effect at Feb 23, 2019, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2019, 2:45 PM CST (20:45 UTC)
In effect from
Feb 23, 2019, 6:00 AM CST
Expired
Feb 23, 2019, 6:00 PM CST
In force
12 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2019-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2019-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

775 
WWUS74 KSJT 222045
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
245 PM CST Fri Feb 22 2019

...WIND ADVISORY IN EFFECT FROM 6 AM CST SATURDAY MORNING UNTIL 6
PM CST SATURDAY AFTERNOON FOR THE BIG COUNTRY...

.STRONG WEST WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF A
STRONG PACIFIC COLD FRONT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON.

TXZ049-054-098-099-113-114-127-128-230445-
/O.UPG.KSJT.HW.A.0001.190223T1200Z-190224T0000Z/
/O.NEW.KSJT.WI.Y.0003.190223T1200Z-190224T0000Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, 
THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, 
CLYDE, BAIRD, and CROSS PLAINS
245 PM CST Fri Feb 22 2019

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect from 6 AM to 6 PM CST Saturday. The
High Wind Watch is no longer in effect. 

* TIMING...6 AM Saturday morning through 6 PM Saturday evening. 

* WINDS...Sustained westerly winds of 25 to 35 MPH with gusts as 
  high as 55 MPH. 

* IMPACTS...High profile vehicles may experience difficulty 
  driving on north-south oriented roads. Localized blowing dust 
  may obscure visibility. Use extreme care with heat sources 
  outdoors as rapid spreading grassfires are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

TXZ064>066-071>073-139-140-230445-
/O.NEW.KSJT.WI.Y.0003.190223T1200Z-190224T0000Z/
Sterling-Coke-Runnels-Irion-Tom Green-Concho-Coleman-Brown-
Including the cities of STERLING CITY, ROBERT LEE, BRONTE, 
BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, COLEMAN, 
and BROWNWOOD
245 PM CST Fri Feb 22 2019

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect from 6 AM to 6 PM CST Saturday. 

* TIMING...6 AM Saturday morning through 6 PM Saturday evening. 

* WINDS...Sustained westerly winds of 25 to 35 MPH with gusts as 
  high as 55 MPH.

* IMPACTS...High profile vehicles may experience difficulty 
  driving on north-south oriented roads. Localized blowing dust 
  may obscure visibility. Use extreme care with heat sources 
  outdoors as rapid spreading grassfires are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
674 
WWUS74 KSJT 230421
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
1021 PM CST Fri Feb 22 2019

...WIND ADVISORY IN EFFECT FROM 6 AM CST SATURDAY MORNING UNTIL
6 PM CST SATURDAY AFTERNOON...

.STRONG WINDS FROM THE WEST WILL DEVELOP IN THE WAKE OF A STRONG 
PACIFIC COLD FRONT ON SATURDAY.

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-231200-
/O.CON.KSJT.WI.Y.0003.190223T1200Z-190224T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell-
Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman-Brown-
Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, 
ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, 
EDEN, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, 
ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, 
and BROWNWOOD
1021 PM CST Fri Feb 22 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
SATURDAY...

* TIMING...6 AM Saturday morning through 6 PM Saturday evening.

* WINDS...Sustained westerly winds of 25 to 35 MPH with gusts as
  high as 50 MPH. 

* IMPACTS...High profile vehicles may experience difficulty 
  driving on north-south oriented roads. Localized blowing dust 
  may obscure visibility. Use extreme care with heat sources 
  outdoors as rapid spreading grass fires are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
273 
WWUS74 KSJT 231146
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
546 AM CST Sat Feb 23 2019

...WIND ADVISORY IN EFFECT today...

.STRONG WINDS FROM THE WEST WILL DEVELOP IN THE WAKE OF A STRONG
PACIFIC COLD FRONT today.

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-240000-
/O.CON.KSJT.WI.Y.0003.190223T1200Z-190224T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell-
Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman-Brown-
Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, 
ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, 
EDEN, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, 
ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, 
and BROWNWOOD
546 AM CST Sat Feb 23 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...6 AM Saturday morning through 6 PM Saturday evening.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 22, 11:57 AM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Feb 22, 11:57 AM CST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1157 AM CST Fri Feb 22 2019

.AVIATION...
/18Z TAFS/

Most sites were still hung up in MVFR conditions or worse as of
1730Z. However, clearing is approaching quickly from the west
toward KSJT and KSOA, and those sites should be clearing out
within the next hour or so, with KBBD, KJCT, and KABI all clearing
out within the next 2 to 3 hours. VFR conditions expected for a
few hours this afternoon and evening before MVFR ceilings move
back into the area after 00Z tonight. Overnight, showers, and
possibly a few thunderstorms are expected to move through the area
after midnight, quickly sweeping across the region from west to
east, and will keep the TEMPO groups in the forecast. Winds will
then pick up to 20 to 30 knots with higher gusts rather quickly
behind the showers, with strong west winds continuing through the
morning hours. 20

&&

.PREV DISCUSSION... /issued 520 AM CST Fri Feb 22 2019/

AVIATION...
/12Z TAFS/

MVFR and IFR cigs have spread across West Central Texas terminals
early this morning, with some fog dropping visibilities into the
3-5 mils range as well. NAM is much more aggressive holding these
conditions in place for much of the day, but will follow the RAP
and HRRR which show a little more improvement and even a window of
VFR conditions for the central and western terminals for the
afternoon hours. Conditions should deteriorate again for the
evening hours, with a brief period of showers and storms possible
late tonight as a pacific front pushes through the area. Very
strong west winds will begin to move across the terminals behind
the front by sunrise Saturday morning.

PREV DISCUSSION... /issued 329 AM CST Fri Feb 22 2019/

SHORT TERM...
(Today and Tonight)

Area of showers continues across the Heartland and Hill Country
early this morning. Continued east and southeast low level flow
will continue to bring moisture into the area, with drizzle and
fog possible across much of the area by sunrise. NAM keeps the low
clouds in place for much of the day and temperatures down, but
HRRR and RAP both show a little more decrease in cloudcover from
the west and southwest for the afternoon hours. Will lean towards
these solutions with a little more sun and highs in the 50s east
to the 60s across the central and west.

Upper level trough will move east tonight, with lift increasing
again tonight. Looks like a quick one shot of showers and a few
storms tonight, with drying quickly following the system by
morning. Rainfall totals will be light with this quick moving
activity.

LONG TERM...
(Saturday through Friday)

Looks like the most active weather will be Saturday as a strong
surface low moves from the Texas Panhandle to northern Missouri by
00Z Sunday. The tight pressure gradient will result in strong
west winds of 30 to 45 mph across West Central Texas during
Saturday. Also, wind gusts to 60 mph are possible due to a mid
level jet streak and subsidence/dry slot on the back side of the
storm system. Will keep the High Wind Watch going for Saturday
across the Big Country. Also, critical fire weather conditions are
expected across mainly the Concho Valley and Northern edwards
Plateau. See fire weather discussion below. The rest of the
extended forecast looks pretty quiet next week. Temperatures will
be around normal or slightly above through mid week. Another cold
front will bring cooler temperatures by Thursday and Friday.

FIRE WEATHER...
All eyes still on the increasing fire weather concerns for
Saturday. Strong west winds will develop by mid morning, with 20
foot winds gusting over 30 mph. Afternoon humidity values drop to
near 20 percent, although fuels dryness levels are at or above
normal for this time of year. Will need at least a Fire Danger
Statement for much of the area for Saturday afternoon, and may
well end up needing a Red Flag Warning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 59  46  64  32 /  20  60   0   0
San Angelo 	 67  44  66  31 /  10  60   0   0
Junction 	 69  47  68  33 /  30  60   0   0
Brownwood 	 59  46  66  32 /  30  60   5   0
Sweetwater 	 61  44  64  31 /  10  50   0   0
Ozona      	 67  44  64  32 /  10  40   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Saturday morning through Saturday afternoon
for Callahan-Fisher-Haskell-Jones-Nolan-Shackelford-Taylor-
Throckmorton.

&&
Hazardous weather outlook, Feb 22, 4:03 AM CST, 10 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
403 AM CST Fri Feb 22 2019

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-231015-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
403 AM CST Fri Feb 22 2019

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

A few thunderstorms are possible this afternoon into tonight. The
primary hazard will be dangerous cloud to ground lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Very windy conditions will affect the area on Saturday. The
strongest winds will be across the Big Country, with sustained
west winds of 30 to 40 mph and higher gusts possible. This will
cause hazardous driving conditions, especially for high profile
vehicles, and may result in areas of blowing dust. A High Wind
Watch has been issued for the Big Country for Saturday.

Elevated to critical fire weather conditions will also result from
the strong winds, when combined with low relative humidity values
for areas mainly west of a Throckmorton to Sonora line.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 2:45 PM CSTFire Weather WatchSJTCoke, Concho, Crockett, Fisher, Haskell, Irion and 9 more13 hr

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.